Algebraic and combinatorial rank of divisors on finite graphs

L. Caporaso, M. Melo, Yoav Len

Research output: Contribution to journalArticlepeer-review

7 Citations (Scopus)


We study the algebraic rank of a divisor on a graph, an invariant defined using divisors on algebraic curves dual to the graph. We prove it satisfies the Riemann-Roch formula, a specialization property, and the Clifford inequality. We prove that it is at most equal to the (usual) combinatorial rank, and that equality holds in many cases, though not in general.
Original languageEnglish
Pages (from-to)227-257
JournalJournal de Mathématiques Pures et Appliquées
Publication statusPublished - 2014


Dive into the research topics of 'Algebraic and combinatorial rank of divisors on finite graphs'. Together they form a unique fingerprint.

Cite this